Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 12, 2019, 2:14 PM MST for 6 counties in Arizona. It took effect at Mar 13, 2019, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 2:14 PM MST (21:14 UTC)
- In effect from
- Mar 13, 2019, 8:00 AM MST
- Expired
- Mar 13, 2019, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS75 KTWC 122114 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 214 PM MST Tue Mar 12 2019 AZZ506>514-131300- /O.NEW.KTWC.WI.Y.0003.190313T1500Z-190314T0300Z/ Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 214 PM MST Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 8 AM to 8 PM MST Wednesday. * IMPACTS...Hazardous driving in cross winds, especially on north- south routes. Secure any loose items on property. * TIMING...Strong winds are expected Wednesday morning continuing into Wednesday evening. * WINDS...From the west to northwest at 30 to 40 mph with gusts up to 50 mph possible. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
630 WWUS75 KTWC 130929 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Wed Mar 13 2019 AZZ506>514-140300- /O.CON.KTWC.WI.Y.0003.190313T1500Z-190314T0300Z/ Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 229 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * IMPACTS...Hazardous driving in cross winds, especially on north-south routes. Secure any loose items on property. * TIMING...Strong winds are expected Wednesday morning continuing into Wednesday evening. * WINDS...From the west to northwest at 30 to 40 mph with gusts up to 50 mph possible. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
972 WWUS75 KTWC 132118 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 218 PM MST Wed Mar 13 2019 AZZ506>514-140300- /O.CON.KTWC.WI.Y.0003.000000T0000Z-190314T0300Z/ Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 218 PM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...Hazardous driving in cross winds, especially on north- south routes. Secure any loose items on property. * TIMING...Strong winds are expected to continue into the evening. * WINDS...From the west to northwest at 25 to 40 mph with gusts up to 50 mph possible. Higher gusts are possible in the higher terrain. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
829 WWUS75 KTWC 140322 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 822 PM MST Wed Mar 13 2019 AZZ506>514-140430- /O.EXP.KTWC.WI.Y.0003.000000T0000Z-190314T0300Z/ Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 822 PM MST Wed Mar 13 2019 ...WIND ADVISORY HAS EXPIRED... Wind speeds across the area continued to diminish late this evening. Therefore, the wind advisory was allowed to expire on time at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:35 AM MST, 10 hours 39 minutes earlier.
Area forecast discussion, Mar 12, 3:35 AM MST, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 335 AM MST Tue Mar 12 2019 .SYNOPSIS... A winter storm will continue to move through Arizona through Wednesday, bringing valley rain and mountain snow to the region. An occasional rumble of thunder is also possible at times today. By Thursday, the weather will improve with a gradual warming trend into the weekend. A weak system will bring a very slight chance of showers on Saturday, mainly northeast of Tucson. && .DISCUSSION... Early morning water vapor imagery depicts our mid-March winter storm over Baja California, with an extensive plume of moisture across eastern Arizona and into New Mexico. Areal extent of showers has really increased since midnight with most locales already seeing measurable precip. Amounts have generally been light with most spots only seeing a tenth to a quarter of an inch. Area mountain webcams suggest the rain-to-snow transition has already occurred with snow accumulations already taking place on the highest peaks above 8500ft. Great model agreement this morning among the usual deterministic solutions, and ensembles are also lending support toward a high confidence forecast. Anomalously high IVT will remain in place across eastern Arizona through much of the morning hours. NAEFS and ECENS both indicating this plume to be in the 99th percentile (or higher) for this time of year, thus moisture will be plentiful. HREF Probability Matched Mean QPF and Snowfall not too different from the inherited forecast or the NBM for that matter, and only minor changes were made in the short term. No changes to the Winter Storm Warning at all. Made some adjustments to increase the mention of thunder as model probabilities suggest at least a chance mention. MLCAPES around 100-300 J/Kg should be in place for most of the day today and a few rumbles of thunder seem plausible. Precip will continue into Wednesday although things should start to taper off by Wednesday night. As the main upper low exits the area, look for winds to really increase during the day on Wednesday. Have not gone with a Wind Advisory quite yet but it seems that winds from Tucson eastward have the potential to be impactful. Shortwave ridging will take hold on Thursday before a fast moving, weaker wave, moves through the region to close out the week. Main chances of precip (20-30 percent at best) should be confined to the White Mtns. Elsewhere aside from an increase in clouds the impacts should be minimal. Looking ahead to Sunday/next week, ridging begins to take hold with temperatures climbing above normal. Highs in the upper 70s/lower 80s next week. && .AVIATION...Valid through 13/12Z. Rain showers have increased in coverage during the overnight hours, with -RA being reported at all terminals. Expect occasional MVFR conditions with any shower activity throughout the day today. Winds will be 10 to 20 kts and out of the southwest for most of the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...South central AZ is now under the influence of an upper level disturbance. Widespread rain shower activity developed during the overnight hours, and are expected to continue through much of the day today. Winds will mainly be in the 10 to 20 kt range and out of the south. Drier conditions will return by the end of the week, with daytime high temperatures becoming more seasonable. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning above 6500 feet until 5 PM MST Wednesday for AZZ510. Winter Storm Warning above 6500 feet until 8 PM MST this evening for AZZ511>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.